Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Michelle.E.T

Redness with accutane - please help me

Recommended Posts

My face is really red, and i am quite down about this, i am on day 50 of Roaccutane, and my face is worse than ever...

http://img716.imageshack.us/img716/8508/47...9fab6b65917.jpg

Is there anything i can use on my face while on Roaccutane??

I use a cleanser at the moment, with moisturiser, but this is not helping the redness, and i cannot go out anywhere because of this... :(

Link to comment
Share on other sites

I'm afraid there's not much you can do about the redness while you're on the drug. I stopped a few days and am currently dealing with red marks and redness. My derm said it could take a month or 3 before it goes away. I'm just going to let it heal naturally for now.

I did find lying on my bed for an hour or so reading a book or whatever would take away the flushed look for the rest of the day on most occasions.

Link to comment
Share on other sites

Hi all

The higher the Accutane dosage, the redder you will be. Some people also experience flushing. Lower the dosage to decrease the level of these side effects, especially if they are worrying you or causing discomfort e.g. any burning feeling. Also be aware, that redness and/or flushing do not always go away shortly (1 - 3 months) after stopping Accutane as most Derms advise. Listen to your body... hope this helps.

Link to comment
Share on other sites

Flushing can persist through an Accutane course and even for a period afterwards. Is your whole face flushed? From the picture, I can't tell whether your face is red due to flushing or simply from dryness and irritation.

If your skin is irritated and dry, that will certainly exacerbate any redness. I would suggest applying aloe vera gel (preferably 100% aloe vera gel) to the redness if it feels very dry, hot, or sensitive. Also, please make sure you are using a gentle cleanser and apply a non-comedogenic moisturizer with a heavy hand.

The above would be great for skin no matter what, but won't take away flushing-type redness. Like people above said, flushing should go away after the course and usually gets worse with higher dosages. If you're on a dosage above 1 mg/kg, consider lowering your dosage.

I'm not a health professional of any kind so please keep that in mind. Also, definitely talk to your dermatologist about it.

Link to comment
Share on other sites

Hi,

I just started my third course of Isotetroine last Monday and I'm about ready to give up!

The two courses I previously went through were both 40mg (Roaccutane) for a period of 1 year approx. Both times my skin remained spot and acne free for 3 years. This time in effort to clear my skin of acne forever, I've been prescribed a half dose of 40mg for the first month with a promise of 80mg after, but four days into the course my facial skin is totally red/flushed and feels like it's burning all the time. It's all I can do to stop myself scratching it all off.

I've stopped taking the pills for the last three days and still the burning persists. Does anyone have any idea if this is normal? Should I be running to a hospital? Any advice is welcome.

Thanks alot

:surprised:

Hi all

The higher the Accutane dosage, the redder you will be. Some people also experience flushing. Lower the dosage to decrease the level of these side effects, especially if they are worrying you or causing discomfort e.g. any burning feeling. Also be aware, that redness and/or flushing do not always go away shortly (1 - 3 months) after stopping Accutane as most Derms advise. Listen to your body... hope this helps.

Link to comment
Share on other sites

In addition to the good advice above, I would recommend using only tepid water to wash your face. When I initially started accutane, I had a period of really red, raw skin. It did get a bit better as my acne cleared up.

Are you using a *really* gentle cleanser? Perhaps you should try something like cetaphyl or neutrogena? Maybe the "extra moisturizers" are irritating your skin. Also, be sure to only pat your skin dry -- don't rub! Make sure your skin is completely dry before you go outside...especially now that it is chilly out (and hot inside).

Hang in there. Keep drinking water. Keep plotting how amazing life will be once acne is removed from your life.

Good luck,

Miss Lady Bug

Link to comment
Share on other sites

From my experience with isotretinoin (accutane) I can say from my personal point of view that it is a case of trial and error of what products work to give relief from redness, flaking, soreness etc...and throughout your course you needs will change so be prepared to change products as your skin adjusts. I would give aloe vera gel a try...get one which is as pure as you can (avoid colours/fragrance) a vitamin E cream or propolis gel.

Good luck with your course, it CAN change your life so just hang in there x

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×